Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 112, NWS Amarillo, TX

June 10, 2005Armstrong County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 10, 2005, 2:28 PM CDT for Armstrong County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2005, 2:28 PM CDT (19:28 UTC)
Expired
Jun 10, 2005, 3:30 PM CDT
In force
62 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Armstrong County, TX

The radar

The Amarillo radar (KAMA), 44 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 11:30 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 7.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2269 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 11:53 AM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 10, 11:53 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1153 AM CDT FRI JUN 10 2005

.UPDATE...
ELEVATED THUNDERSTORMS ARE BEGINNING TO DEVELOP OVER THE EXTREME
SOUTHERN TEXAS PANHANDLE AS LAPSE RATES INCREASE WITH THE APPROACH OF
AN UPPER LEVEL TROUGH. ABUNDANT CLOUD COVER ACROSS THE AREA WILL BE A
BIT OF AN INHIBITING FACTOR EARLY ON...HOWEVER CONTINUED INCREASING
LAPSE RATES AND CLEARING SKIES WILL ALLOW FOR THE CONVECTION TO
BECOME SURFACE BASED EARLY THIS AFTERNOON. THE THREAT EARLY WILL BE
HIGH WINDS AND HAIL...HOWEVER THE TORNADO THREAT WILL INCREASE BY
AROUND 19Z AS THE CONVECTION BECOMES SURFACE BASED AND MORE
CONCENTRATED ON THE FRONT IN THE NORTHWESTERN PANHANDLES. SENT
UPDATED ZONES TO INCLUDE THE TORNADO WATCH IN EFFECT AND ALSO UPPED
POPS.

HENNIG

&&

.PREV DISCUSSION... /ISSUED 342 AM CDT FRI JUN 10 2005/

DISCUSSION...
UPPER TROUGH RIDGE PATTERN ACROSS THE U.S. WILL KEEP THE WEATHER
ACTIVE OVER THE SOUTHERN HIGH PLAINS THROUGH MUCH OF THE WEEKEND. MID
LEVEL SHORT WAVE OVER SOUTHERN ARIZONA EARLY THIS MORNING IS EXPECTED
TO BECOME SLIGHTLY NEGATIVELY TILTED AS IT LIFTS NORTHEAST ACROSS THE
PANHANDLES LATE THIS AFTERNOON/EARLY THIS EVENING. COLD FRONT HAS
PUSHED INTO THE WESTERN OKLAHOMA PANHANDLE AND THE EXTREME
NORTHWEST TEXAS PANHANDLE. THIS FRONT IS EXPECTED TO PULL UP
STATIONARY ACROSS THE NORTHWEST CWA TODAY AND NOT MAKE MUCH
MORE SOUTHWARD PROGRESS. PLENTY OF LOW LEVEL MOISTURE HAS
RETURNED TO THE WESTERN PARTS OF THE CWA AS DRYLINE HAS
RETREATED. THE INGREDIENTS LOOK TO BE COMING TOGETHER FOR A
POTENTIALLY DANGEROUS SEVERE WEATHER SITUATION THIS AFTERNOON AND
EVENING ACROSS THE PANHANDLES. LARGE HAIL AND TORNADOES WILL BE THE
MAIN THREATS. HEAVY RAIN WILL ALSO BE A POTENTIAL...ESPECIALLY ACROSS
THE NORTHERN ZONES NEAR THE FRONT. PLEASE CHECK OUT THE LATEST
SWODY1...LBBHWOAMA AND LBBQPFERD PRODUCTS FOR MORE DETAILS ON THESE
THREATS.

NEXT SHORT WAVE TROUGH MOVES ACROSS THE PANHANDLES ON SATURDAY
AFTERNOON AND NIGHT. ONCE AGAIN...THE COLD FRONT WILL BE IN THE AREA
ALONG WITH ABUNDANT LOW LEVEL MOISTURE TO HELP SET OFF CONVECTION.
ANOTHER WAVE THEN MOVES THROUGH SUNDAY...BUT IT LOOKS LIKE THE BEST
CHANCE OF STORMS WILL BE IN THE EASTERN ZONES AS DRYLINE PUSHES INTO
THIS AREA.

COLD FRONT THEN PUSHES SOUTH THROUGH THE PANHANDLES EARLY MONDAY
MORNING BEHIND THE SHORT WAVE.

UPPER LEVEL RIDGE THEN BUILDS ACROSS THE SOUTHERN ROCKIES AND
ADJACENT PLAINS NEXT WEEK...WHICH SHOULD QUIET DOWN OUR WEATHER.

THANKS FOR THE COORDINATION OUN.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

11/10
Hazardous weather outlook, Jun 10, 12:55 PM CDT, 1 hour 33 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
1255 PM CDT FRI JUN 10 2005

OKZ001>003-TXZ001>020-111100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1255 PM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A TORNADO WATCH IS IN EFFECT UNTIL 6 PM CDT FOR ALL OF THE OKLAHOMA
AND TEXAS PANHANDLES EXCEPT THE NORTHWEST SECTIONS. THE PRIMARY
SEVERE WEATHER THREATS WILL BE VERY LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT OF RISK OF SEVERE THUNDERSTORMS ON SATURDAY
ACROSS ALL OF THE PANHANDLES. ON SUNDAY...THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS FOR THE EASTERN TEXAS AND OKLAHOMA PANHANDLES.
THE PRIMARY SEVERE WEATHER THREAT FOR BOTH SATURDAY AND SUNDAY WILL
BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE ON ALERT THIS AFTERNOON. ALSO...SPOTTER GROUPS AND
EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES ARE ENCOURAGED TO MONITOR THE LATEST FORECASTS AND BE
READY FOR ACTIVATION BOTH SATURDAY AND SUNDAY.

WYNNE

In the hours before

Special weather statement, Jun 10, 12:54 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1254 PM CDT FRI JUN 10 2005

TXZ019-101900-
DONLEY-
1254 PM CDT FRI JUN 10 2005

STRONG THUNDERSTORMS ARE MOVING NORTHEAST INTO DONLEY COUNTY AT 30
MPH. THESE STORMS ARE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING AND DAMAGING WINDS.  THE STORMS HAVE ALSO PRODUCED VERY
HEAVY RAINS WHICH COULD RESULT IN FLOODING OF ROADWAYS AND
UNDERPASSES.

THE STORMS COULD AFFECT THE COMMUNITIES OF CLARENDON AND ASHTOLA
DURING THE NEXT HOUR.

WYNNE
Local storm report, Jun 10, 1:24 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
124 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     HAIL             ALANREED                35.21N 100.73W
06/10/2005  0.88 INCH        GRAY               TX   PUBLIC

&&

SD
Local storm report, Jun 10, 1:37 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
137 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             5 S GUYMON              36.61N 101.48W
06/10/2005  0.75 INCH        TEXAS              OK   NWS EMPLOYEE

&&

GW
Local storm report, Jun 10, 2:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
220 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     HAIL             BUSHLAND                35.19N 102.06W
06/10/2005  1.00 INCH        POTTER             TX   TRAINED SPOTTER

&&

SD

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:14 PM CDTSevere Thunderstorm WarningAMAArmstrong61 min
Jun 9, 7:18 PM CDTSevere Thunderstorm WarningAMAOchiltree57 min
Jun 9, 7:32 PM CDTSevere Thunderstorm WarningAMARoberts58 min
Jun 9, 7:44 PM CDTSevere Thunderstorm WarningAMADonley, Gray91 min
Jun 9, 7:50 PM CDTSevere Thunderstorm WarningAMACarson56 min
Jun 9, 8:10 PM CDTTornado WarningAMADonley65 min
Jun 9, 9:16 PM CDTSevere Thunderstorm WarningAMAGray46 min
Jun 10, 1:04 PM CDTSevere Thunderstorm WarningAMAGray56 min
Jun 10, 1:31 PM CDTSevere Thunderstorm WarningAMADonley29 min
Jun 10, 2:05 PM CDTSevere Thunderstorm WarningAMAPotter, Randall55 min
Jun 10, 3:04 PM CDTSevere Thunderstorm WarningAMAOldham41 min
Jun 10, 3:19 PM CDTSevere Thunderstorm WarningAMAPotter56 min
Jun 10, 4:00 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham, Randall60 min
Jun 10, 4:20 PM CDTSevere Thunderstorm WarningAMAPotter55 min
Jun 10, 4:57 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham63 min
Jun 10, 5:59 PM CDTSevere Thunderstorm WarningAMAOldham61 min
Jun 10, 6:03 PM CDTSevere Thunderstorm WarningAMADeaf Smith57 min
Jun 10, 6:20 PM CDTSevere Thunderstorm WarningAMAPotter55 min
Jun 10, 6:23 PM CDTSevere Thunderstorm WarningAMARandall30 min
Jun 9, 7:34 PM CDTSevere Thunderstorm WarningAMABeaver56 min
Jun 9, 7:57 PM CDTTornado WarningAMABeaver33 min
Jun 10, 4:36 PM CDTSevere Thunderstorm WarningAMACimarron54 min
Jun 10, 6:14 PM CDTSevere Thunderstorm WarningAMACimarron49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.